Wednesday, November 30, 2016

New Drug

At least the migraines have stopped.

I'm still on a waiting list for surgery for my foot, still have no indication of how long it will take, and my foot is still deteriorating, to a point where I'm in constant pain, where only a few minutes on my feet results in hours of aches.

Until recently, I had been on a solid regimen of Tylenol and Advil, to ease the pain and reduce swelling. But when my stomach started to become upset, I eased off the Advil—limiting myself to one every three days—and cut my consumption of Tylenol in half.

It didn't help my stomach.

Some of you may remember that almost exactly a year ago, I developed severe stomach pains and had a total lack of energy. On Christmas Day, I spent most of the afternoon in bed, resting. As the pain and fatigue continued, I sought help from my new doctor. She ordered blood tests, ultrasounds, a CT scan and MRI. Nothing out of the ordinary turned up.

This condition lasted almost three months, and threatened my vacation to Arizona and California. But at the end of February, the pain stopped and my energy levels returned. A virus, perhaps, but there was no way to tell.

Two weeks ago, the stomach pains returned and the fatigue kept me in bed for two days. Once again, I met with my doctor, and we also talked about my foot pains and my reduction of medication. I was prescribed a new drug, told to stop using ibuprofen, and to increase my Tylenol to four tablets a day.

The new drug is Vimovo. I take it half an hour before I eat, so I pop one when I awake and another when I return home, from work, although I tend to forget that one and end up taking it with my evening Tylenol, before bed.

The stomach pain has not abated. The fatigue remains. And the side effects of Vimovo has me somewhat concerned:
  • Serious allergic reactions, including skin reactions, can occur without warning and can be life-threatening.
  • Active bleeding from any source. 
  • Hypertension or worsening of existing high blood pressure.
  • An increased risk of a heart attack or stroke.
  • Inflammation of the lining of the stomach, indigestion, diarrhea, stomach ulcers, abdominal pain, and nausea.
The makers of this pain medication failed to list one other side effect: increased stress from reading the list of side effects.

Funny that my doctor should prescribe a medication that is known to cause abdominal pain when I complained of that very symptom. But on the up-side, my feet hurt less, except when I stand for a prolonged length of time (like I have, lately, on a ladder, working on our kitchen).

And my migraines have stopped.

My doctor advised me to complete the prescription, as it can take some time for the meds to get in sync with my body. So for now, I trust her.

And check my sources for bleeding.

No comments:

Post a Comment

Under The 416

There's nothing like being out at night, on a deserted road, out of sight, under an overpass, alone, vulnerable, that makes the tiny hai...